Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 16, 2024, 3:50 PM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It took effect at Aug 17, 2024, 8:00 AM EDT. It was in force for 68 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2024, 3:50 PM EDT (19:50 UTC)
- In effect from
- Aug 17, 2024, 8:00 AM EDT
- Expired
- Aug 20, 2024, 4:00 AM EDT
- In force
- 68 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WHUS43 KGRR 161950 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 350 PM EDT Fri Aug 16 2024 MIZ056-064-071-170400- /O.NEW.KGRR.BH.S.0019.240817T1200Z-240818T0200Z/ Ottawa-Allegan-Van Buren- 350 PM EDT Fri Aug 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
13 follow-up statements
536 WHUS43 KGRR 170220 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1020 PM EDT Fri Aug 16 2024 MIZ056-064-071-171030- /O.CON.KGRR.BH.S.0019.240817T1200Z-240818T0200Z/ Ottawa-Allegan-Van Buren- 1020 PM EDT Fri Aug 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
956 WHUS43 KGRR 170731 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 331 AM EDT Sat Aug 17 2024 MIZ056-064-071-171545- /O.CON.KGRR.BH.S.0019.240817T1200Z-240818T0200Z/ Ottawa-Allegan-Van Buren- 331 AM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
891 WHUS43 KGRR 171512 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1112 AM EDT Sat Aug 17 2024 MIZ056-064-071-180200- /O.CON.KGRR.BH.S.0019.000000T0000Z-240818T0200Z/ Ottawa-Allegan-Van Buren- 1112 AM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
659 WHUS43 KGRR 171801 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 201 PM EDT Sat Aug 17 2024 MIZ037-043-050-180615- /O.NEW.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/ Mason-Oceana-Muskegon- 201 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ056-064-071-180615- /O.EXT.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/ Ottawa-Allegan-Van Buren- 201 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves may decrease for a period of time Saturday night, but dangerous conditions are expected to develop again early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
319 WHUS43 KGRR 180141 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 941 PM EDT Sat Aug 17 2024 MIZ056-064-071-180945- /O.CON.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/ Ottawa-Allegan-Van Buren- 941 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Even though there will be a lull in winds and waves for a while tonight, hazardous conditions are expected to develop again early Sunday morning. The north side of north piers will be particularly dangerous on Sunday. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-180945- /O.CON.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/ Mason-Oceana-Muskegon- 941 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be particularly dangerous on Sunday. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
514 WHUS43 KGRR 180722 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 322 AM EDT Sun Aug 18 2024 MIZ056-064-071-181530- /O.EXT.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 322 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-181530- /O.EXT.KGRR.BH.S.0020.240818T1200Z-240820T0800Z/ Mason-Oceana-Muskegon- 322 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT this morning through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
637 WHUS43 KGRR 181548 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1148 AM EDT Sun Aug 18 2024 MIZ056-064-071-190600- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1148 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-190600- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1148 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT this morning through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
014 WHUS43 KGRR 190253 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1053 PM EDT Sun Aug 18 2024 MIZ056-064-071-191100- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1053 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-191100- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1053 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
226 WHUS43 KGRR 190722 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 322 AM EDT Mon Aug 19 2024 MIZ056-064-071-191530- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 322 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-191530- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 322 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
242 WHUS43 KGRR 191429 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1029 AM EDT Mon Aug 19 2024 MIZ056-064-071-192230- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1029 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-192230- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1029 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
989 WHUS43 KGRR 191941 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 341 PM EDT Mon Aug 19 2024 MIZ056-064-071-200345- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 341 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-200345- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 341 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
301 WHUS43 KGRR 200209 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1009 PM EDT Mon Aug 19 2024 MIZ037-043-050-200315- /O.CAN.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1009 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will continue to subside overnight. However a period of stronger north-northwest winds Tuesday afternoon and evening may lead to a moderate swim risk developing later in the day. $$ MIZ056-064-071-200800- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1009 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Even though winds and waves will subside late tonight into Tuesday morning, a period of stronger north- northwest winds Tuesday afternoon and evening may lead to a moderate swim risk developing later in the day. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
131 WHUS43 KGRR 200757 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 357 AM EDT Tue Aug 20 2024 MIZ056-064-071-200900- /O.EXP.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 357 AM EDT Tue Aug 20 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... The waves have fallen below criteria for a Beach Hazards Statement. We will be monitoring coniditions this afternoon as some increase in the waves are projected. A return to at least a moderate swim risk looks likely. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 16, 3:09 PM EDT, 41 minutes earlier. Its key messages:
- Potential for Thunderstorms into Saturday
- Mostly dry and cool next week
Area forecast discussion, Aug 16, 3:09 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 309 PM EDT Fri Aug 16 2024 .KEY MESSAGES... - Potential for Thunderstorms into Saturday - Mostly dry and cool next week && .DISCUSSION... Issued at 252 PM EDT Fri Aug 16 2024 - Potential for Thunderstorms into Saturday The mid level low in northern WI will slowly drop down into lower MI on Saturday. The deeper cyclonic flow associated with this feature along with the cooling aloft will support a continued environment favorable for shower formation. PWAT's remain elevated with values up around 1.5 inches based off of the ensemble plots. Ensemble qpf plots suggest most locations will be seeing some rain during this period as most members are showing qpf. We also maintain some instability through the period so a risk for thunderstorms exists. The convection that has persisted this morning along the lakeshore was weakening. Overall the forcing remains weak this afternoon but decent surface based CAPE is expected with inland values up over 1000 J/kg. There will also be weak low level convergence inland. Based on this, any renewed convection this afternoon should be further inland with the coverage forecast to be isolated/scattered. Early this evening a stronger mid level vort max moves in and the lift associated with this feature is expected to lead to a an area of storms tracking eastward into the CWA. As for the severe thunderstorm risk, the core of stronger mid levels winds stays south and west of the CWA which will limit the deep layer shear and degree of storm organization. As for Saturday, much less instability is forecast. However with the cold temperatures aloft and deep cyclonic flow, any heating will generate showers and a few storms. We will maintain the risk for storms in the forecast into Saturday. - Mostly dry and cool next week A few lingering showers on Sunday will exit the area as the upper low in our neck of the woods finally moves off to the east. In it's wake, Lower Michigan will spend the bulk of the upcoming week under the influence of northwest flow, thanks to an upper level ridge that reasserts itself over the plains. What this means for us is a cooler- than-normal airmass (highs pleasantly in the 70s), low humidity, plenty of sunshine, and relatively light winds. Overall, a very tranquil week appears to be on track for us. There are some indications that a shortwave comes over the ridge sometime in the 2nd half of the week and could produce a few showers for us, but this is far from certain, and regardless is not likely to "ruin" any days. Of note, overnight temperatures especially early in the week are likely to be fairly chilly and will be dropping down into the 40s - especially in rural/northern areas. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 139 PM EDT Fri Aug 16 2024 Widespread MVFR and occasional IFR ceilings and visibilities from earlier are slowly improving, with some sunshine trying to spread into the area from the southwest. While conditions should spend most of the afternoon VFR at most locations, showers and scattered thunderstorms are expected to begin redeveloping by mid afternoon, primarily affecting northern and eastern areas. A more widespread line of storms is likely this evening - generally between 6pm and 10 pm - to move in from Lake Michigan and sweep across Lower Michigan. Behind this line of storms, winds shift a bit to come from a due west direction and thunderstorms taper off to hit-or- miss showers. This showery pattern, with steadily worsening MVFR or even IFR ceilings and visibilities overnight and continuing throughout much of the day Saturday with only very limited improvement expected. && .MARINE... Issued at 252 PM EDT Fri Aug 16 2024 The winds and waves have decreased this afternoon as expected but they will increase again on Saturday, especially later in the day. We will likely see at least a moderate swim risk for parts of the area later in the day as waves start topping 3 feet. We will hold off on issuing a headline for that risk at this point given the marginal setup. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...MJS/AMD AVIATION...AMD MARINE...MJS
Hazardous weather outlook, Aug 16, 3:34 AM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 334 AM EDT Fri Aug 16 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 334 AM EDT Fri Aug 16 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Periods of thunderstorms are expected, a couple of which could be strong. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Non severe thunderstorms are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-170745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EDT Fri Aug 16 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Periods of thunderstorms are expected, a couple of which could be strong. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Non severe thunderstorms are expected Saturday and Sunday. Wind and waves will be hazardous to boaters and beach goers Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 16, 10:25 AM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1025 AM EDT Fri Aug 16 2024
MIZ050-056-161600-
Muskegon MI-Ottawa MI-
1025 AM EDT Fri Aug 16 2024
...A strong thunderstorm will impact portions of northwestern Ottawa
and Muskegon Counties through NOON EDT...
At 1025 AM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Montague, or 19 miles west of Muskegon, moving
east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muskegon... Grand Haven... Muskegon Heights...
Roosevelt Park... North Muskegon... Ferrysburg...
Whitehall... Montague... Spring Lake...
Lakewood Club... Fruitport... Norton Shores...
Dalton... Holton... Sullivan...
Muskegon SP... Big Blue Lake... Wolf Lake...
Duck Lake SP... Twin Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4347 8605 4339 8604 4330 8604 4329 8602
4306 8598 4306 8625 4315 8628 4336 8642
4343 8645 4347 8646
TIME...MOT...LOC 1425Z 265DEG 20KT 4329 8663
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:23 AM EDT | Special Marine Warning | GRR | 37 min | |
| Aug 16, 10:25 AM EDT | Special Weather Statement | GRR | Muskegon | 95 min |
| Aug 16, 3:49 PM EDT | Small Craft Advisory | GRR | 4 days |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.